MAUDE Adverse Event Report: CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Catalog Number 60-5163-001
Medical Device Problem Codes Material Fragmentation (1261); Melted (1385); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that 60-5163-001, laparoscopic electrode with a 3/32" pin connector,l-hook device was being used during an open procedure on 30apr25 when it was reported ¿the plastic part of the l-hook was melting.¿.Further assessment was attempted, and a good faith effort was completed, however, to date no further information is available.The procedure was completed with no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to use only with electrosurgical units that comply with iec 60601-1 standards.Do not exceed the maximum electrical capacity of the device.Maximum rated voltage is 2000 vp.8.Select the desired setting for cut or coagulation on the electrosurgical unit.Always use the lowest possible power setting to achieve the desired level of cutting or coagulation of the tissue.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Update: further assessment information reported that "melted plastic fell into the patient when it melted off during use.A laparoscopic maryland was used to pick up and remove the melted plastic".The sales representative reported on behalf of the customer that 60-5163-001, laparoscopic electrode with a 3/32" pin connector, l-hook device was being used during a laparoscopic hysterectomy procedure on (b)(6) 2025 when it was reported ¿the plastic part of the l-hook was melting.¿ further assessment was attempted, and a good faith effort was completed, however, to date no further information is available.The procedure was completed with no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Update: further assessment information reported that "melted plastic fell into the patient when it melted off during use.A laparoscopic maryland was used to pick up and remove the melted plastic".The sales representative reported on behalf of the customer that 60-5163-001, laparoscopic electrode with a 3/32" pin connector,l-hook device was being used during a laparoscopic hysterectomy procedure on (b)(6) 2025 when it was reported ¿the plastic part of the l-hook was melting.¿.Further assessment was attempted, and a good faith effort was completed, however, to date no further information is available.The procedure was completed with no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of ¿melted plastic fell into the patient¿ was confirmed.Examination of returned used 60-5163-001 device found that the black material covering the tip of the electrode had melted away and the ends were left frayed.A root cause cannot be determined; however, based upon evaluation of the device, a likely cause of this suspected failure is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to use only with electrosurgical units that comply with iec 60601-1 standards.Do not exceed the maximum electrical capacity of the device.Maximum rated voltage is 2000 vp.8.Select the desired setting for cut or coagulation on the electrosurgical unit.Always use the lowest possible power setting to achieve the desired level of cutting or coagulation of the tissue.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key22110342
Report Number1320894-2025-00144
Device Sequence Number15512042
Product Code HFG
UDI-Device Identifier30653405009768
UDI-Public(01)30653405009768(17)291006(10)202410071
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K904240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5163-001
Device Lot Number202410071
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/01/2025
09/08/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/01/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic